Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 309, NWS Tulsa, OK

May 20, 2011Sebastian County, Arkansas; LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2011, 5:22 PM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 5:22 PM CDT (22:22 UTC)
Expired
May 20, 2011, 6:30 PM CDT
In force
68 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 11:03 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS54 KTSA 202222
SVRTSA
ARC131-OKC079-202330-
/O.NEW.KTSA.SV.W.0309.110520T2222Z-110520T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 630 PM CDT

* AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHWEST OF WISTER TO 7 MILES SOUTHWEST OF
  HEAVENER TO OCTAVIA...MOVING EAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...BIG
  CEDAR...HOWE...HEAVENER...POTEAU...CAMERON...HARTFORD...HACKETT...
  MIDLAND...MANSFIELD...HUNTINGTON...EXCELSIOR...JENNY LIND...
  GREENWOOD...BURNVILLE...WASHBURN AND BLOOMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3514 9413 3510 9414 3507 9423 3496 9423
      3494 9433 3495 9436 3492 9444 3451 9446
      3450 9478 3479 9471 3510 9489 3533 9408
      3522 9408 3520 9406 3521 9402 3514 9402
TIME...MOT...LOC 2222Z 249DEG 33KT 3510 9479 3481 9465
          3454 9471

$$
4 follow-up statements
157 
WWUS54 KTSA 202252
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT FRI MAY 20 2011

ARC131-OKC079-202330-
/O.CON.KTSA.SV.W.0309.000000T0000Z-110520T2330Z/
SEBASTIAN AR-LE FLORE OK-
552 PM CDT FRI MAY 20 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
EASTERN LE FLORE AND SEBASTIAN COUNTIES...

AT 549 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCK ISLAND TO 6 MILES SOUTH OF PATTERSON TO 20 MILES
SOUTHEAST OF HEAVENER...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARTFORD...PATTERSON...JENSON...HACKETT...MIDLAND...ARKOLA...
MANSFIELD...HUNTINGTON...EXCELSIOR...LIBERTY...JENNY LIND...
WITCHERVILLE...DAYTON...GREENWOOD...CROSSROADS...BURNVILLE...
MILLTOWN...WASHBURN...BLOOMER AND URSULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3514 9413 3510 9414 3507 9423 3496 9423
      3494 9433 3495 9436 3492 9444 3451 9446
      3451 9464 3482 9457 3514 9472 3533 9409
      3522 9408 3520 9406 3520 9402 3515 9402
TIME...MOT...LOC 2252Z 249DEG 33KT 3520 9448 3491 9434
          3464 9440

$$
441 
WWUS54 KTSA 202256
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CDT FRI MAY 20 2011

ARC131-OKC079-202330-
/O.CON.KTSA.SV.W.0309.000000T0000Z-110520T2330Z/
SEBASTIAN AR-LE FLORE OK-
556 PM CDT FRI MAY 20 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
EASTERN LE FLORE AND SEBASTIAN COUNTIES...

AT 554 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JENSON TO 6 MILES SOUTHEAST OF PATTERSON TO 24 MILES
SOUTH OF PATTERSON...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MIDLAND...
ARKOLA...MANSFIELD...HUNTINGTON...EXCELSIOR...JENNY LIND...
WITCHERVILLE...DAYTON...GREENWOOD...CROSSROADS...BURNVILLE...
MILLTOWN...WASHBURN...BLOOMER AND URSULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3514 9413 3510 9414 3507 9424 3496 9423
      3494 9441 3492 9444 3486 9444 3485 9450
      3499 9447 3516 9463 3533 9409 3522 9408
      3520 9406 3520 9402 3515 9402
TIME...MOT...LOC 2257Z 249DEG 33KT 3522 9443 3493 9429
          3466 9435

$$
087 
WWUS54 KTSA 202305
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT FRI MAY 20 2011

OKC079-202316-
/O.CAN.KTSA.SV.W.0309.000000T0000Z-110520T2330Z/
LE FLORE OK-
605 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE COUNTY IS
CANCELLED...

LAT...LON 3514 9413 3510 9414 3507 9424 3496 9423
      3494 9435 3495 9436 3494 9440 3522 9444
      3533 9409 3522 9408 3520 9406 3520 9402
      3515 9402
TIME...MOT...LOC 2306Z 249DEG 33KT 3528 9425 3500 9410
          3472 9417

$$

ARC131-202330-
/O.CON.KTSA.SV.W.0309.000000T0000Z-110520T2330Z/
SEBASTIAN AR-
605 PM CDT FRI MAY 20 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHERN SEBASTIAN COUNTY...

AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JENNY LIND TO 8 MILES SOUTHEAST OF MANSFIELD TO 21
MILES SOUTHEAST OF PATTERSON...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLTOWN...WASHBURN...BLOOMER AND URSULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3514 9413 3510 9414 3507 9424 3496 9423
      3494 9435 3495 9436 3494 9440 3522 9444
      3533 9409 3522 9408 3520 9406 3520 9402
      3515 9402
TIME...MOT...LOC 2306Z 249DEG 33KT 3528 9425 3500 9410
          3472 9417

$$
394 
WWUS54 KTSA 202325
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT FRI MAY 20 2011

ARC131-202335-
/O.EXP.KTSA.SV.W.0309.000000T0000Z-110520T2330Z/
SEBASTIAN AR-
625 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEBASTIAN COUNTY
EXPIRES AT 630 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

GUSTY WINDS TO 50 MPH AND HEAVY RAIN WILL STILL BE POSSIBLE WITH 
THIS LINE OF STORMS.

LAT...LON 3514 9413 3510 9414 3507 9424 3496 9423
      3494 9435 3495 9436 3494 9440 3522 9444
      3533 9409 3522 9408 3520 9406 3520 9402
      3515 9402
TIME...MOT...LOC 2325Z 249DEG 33KT 3534 9405 3506 9390
          3478 9397

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:11 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 20, 3:11 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT FRI MAY 20 2011

.DISCUSSION...
LEADING EDGE OF CONVECTION IS CURRENTLY PUSHING INTO CNTRL AR...WITH
LINGERING SHOWERS/FEW THUNDERSTORMS ACROSS THE ERN HALF OF THE
FORECAST AREA. CONVECTION ACROSS NRN TX/SRN OK WILL CONTINUE TO LIFT
NE INTO SE OK THE REMAINDER OF THE DAY...ALTHOUGH COLD POOL HAS AT
LEAST TEMPORARILY STABILIZED THE ATMOSPHERE. STRENGTHENING LOW-LEVEL
JET WILL AID IN KEEPING THIS ACTIVITY GOING INTO THE OVERNIGHT
HOURS...WITH STORMS SPREADING BACK NE ACROSS MUCH OF FAR ERN OK/WRN
AR. A FEW SEVERE STORMS BE POSSIBLE ACROSS SE OK THE REST OF THE DAY
AND INTO THE EARLY EVENING...ALTHOUGH THE BIGGEST CONCERN IS
ADDITIONAL HEAVY RAINFALL INTO THE OVERNIGHT HOURS ACROSS AREAS THAT
HAVE ALREADY RECEIVED 1 TO 3 INCHES OF RAIN. CURRENT CONFIGURATION
OF FLASH FLOOD WATCH LOOKS GOOD FOR NOW...WITH NO CHANGES EXPECTED.

SHOWERS/THUNDERSTORMS ARE EXPECTED TO SHIFT E OF THE FORECAST AREA
SATURDAY MORNING AS LOW-LEVEL JET VEERS. THE REST OF THE DAY WILL
LIKELY REMAIN DRY...BUT WILL NEED TO WATCH FOR POSSIBLE DEVELOPMENT
ALONG THE DRYLINE ACROSS SRN KS/NE OK BY LATE AFTERNOON OR EARLY
EVENING. ANY STORMS THAT DO DEVELOP WOULD QUICKLY MOVE OFF TO THE
ENE.

FRONTAL BOUNDARY WILL LIKELY STALL ACROSS KS...WITH AT LEAST LOW
CHANCE POPS WARRANTED SUNDAY INTO MONDAY AS ACTIVE WSWLY UPPER FLOW
PERSISTS. BETTER CHANCES OF STORMS MAY SETUP FOR MONDAY NIGHT INTO
TUESDAY...ESPECIALLY ACROSS NE OK...AS CONVECTION DEVELOPS NEAR THE
BOUNDARY AND SAGS S.

CHANCE POPS WILL BE MAINTAINED THROUGH WEDNESDAY...WITH UPPER WAVE
AND ASSOCIATED FRONT FINALLY SWEEPING THROUGH THE REGION LATE
WEDNESDAY/WEDNESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  86  69  87 /  70  10  20  20
FSM   67  86  68  85 /  90  30  20  30
MLC   67  86  71  84 /  70  10  20  30
BVO   65  83  65  88 /  70  20  20  20
FYV   64  82  64  81 /  90  30  20  20
BYV   64  81  64  84 /  90  30  20  20
MKO   65  84  68  84 /  80  10  20  20
MIO   65  84  64  87 /  80  20  20  20
F10   65  84  69  85 /  70  10  20  20
HHW   69  85  70  86 /  80  20  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR OKZ049-OKZ053-OKZ056-
     OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...12
LONG TERM....18
Hazardous weather outlook, May 20, 4:25 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT FRI MAY 20 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
425 PM CDT FRI MAY 20 2011

...CHANCES FOR SEVERE STORMS THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
        ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST
                                ARKANSAS.

DISCUSSION...
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO LIFT
NORTHEAST ACROSS SOUTHEAST OKLAHOMA THROUGH THE REMAINDER OF THE
AFTERNOON HOURS. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH
FLOODING WILL BE LIKELY IN THE STRONGER STORMS.  THE THUNDERSTORM
ACTIVITY SHOULD BEGIN TO DECREASE BY EARLY EVENING AS STORMS MOVE
INTO A MORE STABLE AIRMASS.

ADDITIONAL STORMS WILL BE POSSIBLE ALONG A COLD FRONT ACROSS WESTERN
AND CENTRAL SECTIONS OF OKLAHOMA AND MOVE INTO EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS TONIGHT. IF THE ATMOSPHERE CAN RECOVER FROM THE
ONGOING CONVECTION...A LIMITED RISK OF SEVERE WEATHER WILL CONTINUE
WITH THIS SECOND ROUND OF STORMS.

GIVEN THE MULTIPLE ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS
EXPECTED...SOME AREAS COULD SEE ADDITIONAL FLASH FLOODING...
ESPECIALLY FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH WEDNESDAY ...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...

A FAIRLY UNSETTLED WEATHER PATTERN IS IN PLACE OVER OKLAHOMA AND
ARKANSAS...AND IS EXPECTED TO PERSIST TILL WELL INTO NEXT WEEK.
LOW LEVEL MOISTURE WILL REMAIN OVER THE REGION INTO SATURDAY. THE
ATMOSPHERE WILL BECOME VERY UNSTABLE BY SATURDAY AFTERNOON AS STEEP
MID LEVEL LAPSE RATES SPREAD OVER THE AREA.  ANY STORMS THAT DEVELOP
SATURDAY AFTERNOON AND EVENING WOULD LIKELY CONTAIN VERY LARGE
HAIL.

STORM CHANCES RETURN SUNDAY AS THE BOUNDARY LIFTS BACK NORTH INTO
THE REGION...AND WILL CONTINUE INTO EARLY NEXT WEEK AS WEAK
DISTURBANCES MOVE ACROSS THE REGION. A STRONGER SYSTEM IS EXPECTED
TO MOVE ACROSS THE PLAINS BY THE MIDDLE OF NEXT WEEK. A COLD FRONT
WILL SWEEP THROUGH THE REGION WEDNESDAY INTO WEDNESDAY NIGHT...WITH
CHANCES OF RAIN FINALLY COMING TO AN END ON THURSDAY. SMALL CHANCES
FOR SEVERE WEATHER CAN BE EXPECTED FOR THE LATTER PART OF THE
WEEKEND INTO NEXT WEEK...GIVEN THE TIME OF YEAR AND THE PRESENCE OF
SOME UPPER LEVEL SUPPORT.

FLOODING MAY CONTINUE TO BE A CONCERN IF STORMS HIT THE SAME AREAS
REPEATEDLY THROUGHOUT THE COURSE OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 20, 2:37 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     SE FAYETTEVILLE         36.06N 94.16W
05/20/2011                   WASHINGTON         AR   BROADCAST MEDIA

            TRAMPOLINE LOFTED 120 YARDS AND OTHER SMALL DEBRIS
            CARRIED FROM SE TO NW. POSSIBLE TORNADO.

&&

KAH
Local storm report, May 20, 2:48 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     SE FAYETTEVILLE         36.06N 94.16W
05/20/2011                   WASHINGTON         AR   BROADCAST MEDIA

            TRAMPOLINE LOFTED 120 YARDS AND OTHER SMALL DEBRIS
            CARRIED FROM SE TO NW. ESTIMATED 60 TO 70 MPH WINDS.
            POSSIBLE TORNADO.

&&

KAH
Special weather statement, May 20, 3:39 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT FRI MAY 20 2011

OKZ073-202130-
PITTSBURG OK-
339 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PITTSBURG

AT 340 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ASHLAND TO 25 MILES SOUTH OF KIOWA...
MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA
AND HAYWOOD.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3460 9589 3468 9589 3468 9609 3469 9610
      3481 9610 3497 9583 3461 9574 3459 9581
      3459 9588
TIME...MOT...LOC 2040Z 216DEG 34KT 3471 9603 3440 9602
Special weather statement, May 20, 4:28 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT FRI MAY 20 2011

OKZ049-073>075-202200-
HASKELL OK-LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
428 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN HASKELL...NORTHEASTERN PITTSBURG...NORTHERN
     PUSHMATAHA AND LATIMER

AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF BACHE TO SARDIS...MOVING NORTHEAST AT
50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LEWISVILLE...ENTERPRISE...WILBURTON...YANUSH...HIGGINS...
DAMON...GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...BACHE...
BLOCKER...FEATHERSTON...QUINTON AND SARDIS.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3532 9537 3470 9506 3461 9541 3499 9573
TIME...MOT...LOC 2128Z 216DEG 45KT 3499 9561 3468 9538
Special weather statement, May 20, 5:11 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT FRI MAY 20 2011

OKZ068-070-072-074-202245-
CHEROKEE OK-HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
511 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE...SOUTHEASTERN MUSKOGEE AND NORTHWESTERN
     SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHERN HASKELL

AT 511 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF WEBBERS FALLS TO 2 MILES
SOUTHEAST OF BRIARTOWN...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...MC KEY...VIAN...
GORE...MARBLE CITY...BOX...COOKSON...BRIARTOWN...PORUM AND WEBBERS
FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3585 9482 3549 9480 3525 9526 3543 9534
TIME...MOT...LOC 2211Z 231DEG 45KT 3561 9517 3531 9516

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:07 AM CDTSpecial Weather StatementTSACrawford, Washington23 min
May 20, 8:32 AM CDTSpecial Weather StatementTSABenton, Carroll, Madison, Washington58 min
May 20, 8:50 AM CDTSpecial Weather StatementTSASebastian40 min
May 20, 9:08 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington67 min
May 20, 9:36 AM CDTSpecial Weather StatementTSAFranklin24 min
May 20, 10:15 AM CDTAreal Flood AdvisoryTSACarroll, Madison60 min
May 20, 11:12 AM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington16 hr
May 20, 11:16 AM CDTSpecial Weather StatementTSABenton, Washington59 min
May 20, 11:19 AM CDTSpecial Weather StatementTSACrawford, Washington26 min
May 20, 11:35 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian55 min
May 20, 11:39 AM CDTFlash Flood WarningTSAMadison, Washington3 hr
May 20, 11:54 AM CDTSevere Thunderstorm WarningTSACrawford, Madison, Washington66 min
May 20, 12:30 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian60 min
May 20, 12:38 PM CDTSevere Thunderstorm WarningTSACarroll, Madison82 min
May 20, 12:56 PM CDTSevere Thunderstorm WarningTSAMadison, Washington94 min
May 20, 1:18 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian57 min
May 20, 1:27 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian63 min
May 20, 5:38 PM CDTSpecial Weather StatementTSACrawford52 min
May 20, 5:52 PM CDTAreal Flood AdvisoryTSABenton, Crawford, Franklin, Sebastian, Washington53 min
May 20, 6:14 PM CDTSpecial Weather StatementTSACrawford, Franklin, Madison61 min
May 20, 6:42 PM CDTSpecial Weather StatementTSACarroll, Madison63 min
May 19, 10:33 PM CDTSpecial Weather StatementTSAOsage, Pawnee57 min
May 19, 11:34 PM CDTSpecial Weather StatementTSAOsage, Pawnee56 min
May 20, 12:01 AM CDTSpecial Weather StatementTSACreek29 min
May 20, 12:27 AM CDTSpecial Weather StatementTSACreek, Osage, Pawnee33 min
May 20, 1:02 AM CDTSpecial Weather StatementTSAOsage28 min
May 20, 1:06 AM CDTSpecial Weather StatementTSATulsa24 min
May 20, 2:27 AM CDTSpecial Weather StatementTSAWagoner33 min
May 20, 5:54 AM CDTSpecial Weather StatementTSACreek, Osage, Pawnee66 min
May 20, 6:00 AM CDTSpecial Weather StatementTSAMuskogee30 min
May 20, 6:29 AM CDTSpecial Weather StatementTSASequoyah31 min
May 20, 6:32 AM CDTSpecial Weather StatementTSALatimer28 min
May 20, 6:57 AM CDTSpecial Weather StatementTSACherokee33 min
May 20, 7:03 AM CDTSpecial Weather StatementTSAOttawa27 min
May 20, 7:14 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Tulsa, Washington31 min
May 20, 7:44 AM CDTAreal Flood AdvisoryTSACreek, Tulsa61 min
May 20, 7:49 AM CDTSpecial Weather StatementTSAAdair26 min
May 20, 7:51 AM CDTSpecial Weather StatementTSAOttawa24 min
May 20, 8:42 AM CDTSpecial Weather StatementTSASequoyah33 min
May 20, 9:34 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Mayes, Muskogee, Pittsburg26 min
May 20, 9:45 AM CDTAreal Flood AdvisoryTSACherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more2 hr
May 20, 9:55 AM CDTSpecial Weather StatementTSAAdair35 min
May 20, 10:18 AM CDTSevere Thunderstorm WarningTSADelaware27 min
May 20, 11:08 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah97 min
May 20, 11:27 AM CDTFlash Flood WarningTSALatimer, Pittsburg2 hr
May 20, 11:36 AM CDTTornado WarningTSAAdair, Sequoyah24 min
May 20, 11:38 AM CDTTornado WarningTSASequoyah37 min
May 20, 11:47 AM CDTTornado WarningTSAHaskell, LeFlore, Sequoyah28 min
May 20, 12:17 PM CDTFlash Flood WarningTSAHaskell, Latimer, Sequoyah3 hr
May 20, 1:16 PM CDTSevere Thunderstorm WarningTSALeFlore29 min
May 20, 3:39 PM CDTSpecial Weather StatementTSAPittsburg51 min
May 20, 3:51 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha84 min
May 20, 4:18 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha6 hr
May 20, 4:28 PM CDTSpecial Weather StatementTSALatimer32 min
May 20, 4:40 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha65 min
May 20, 5:11 PM CDTSpecial Weather StatementTSASequoyah34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.